Alert archive / Missouri / River Flood Warnings in 2023
River Flood Warning 28, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 25, 2023, 5:07 PM CDT for Lewis County, Missouri. It took effect at Mar 25, 2023, 7:00 PM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2023, 5:07 PM CDT (22:07 UTC)
- In effect from
- Mar 25, 2023, 7:00 PM CDT
- Expired
- Mar 26, 2023, 9:22 PM CDT
- In force
- 26 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
039
WGUS43 KLSX 252207
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
507 PM CDT Sat Mar 25 2023
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
North Fabius River near Ewing.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-271015-
/O.NEW.KLSX.FL.W.0028.230326T0000Z-230328T1125Z/
/EWNM7.1.ER.230326T0000Z.230326T1200Z.230327T0524Z.NO/
507 PM CDT Sat Mar 25 2023
...FLOOD WARNING IN EFFECT UNTIL TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...North Fabius River near Ewing.
* WHEN...Until Tuesday morning.
* IMPACTS...At 14.0 feet, Left bank begins to flood near Monticello.
* ADDITIONAL DETAILS...
- At 4:30 PM CDT Saturday the stage was 10.3 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 13.3 feet tomorrow morning. It
will then fall below flood stage early Monday morning.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
North Fabius River
Ewing 11.0 10.3 13.3 9.9 8.0 6.9 6.0
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
Jaja3 follow-up statements
854
WGUS83 KLSX 260113
FLSLSX
Flood Statement
National Weather Service St Louis MO
813 PM CDT Sat Mar 25 2023
...The Flood Warning continues for the following rivers in
Missouri...
North Fabius River near Ewing.
...The Flood Warning is extended for the following rivers in
Missouri...
Middle Fabius River near Ewing.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-271315-
/O.EXT.KLSX.FL.W.0028.000000T0000Z-230328T1124Z/
/EWNM7.1.ER.230325T2235Z.230326T1200Z.230327T0524Z.NO/
813 PM CDT Sat Mar 25 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...North Fabius River near Ewing.
* WHEN...Until Tuesday morning.
* IMPACTS...At 14.0 feet, Left bank begins to flood near Monticello.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Saturday the stage was 11.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM CDT Saturday was 11.9 feet.
- Forecast...The river is expected to rise to a crest of 13.6
feet tomorrow morning. It will then fall below flood stage
early Monday morning.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Mon Tue Wed Thu Fri
North Fabius River
Ewing 11.0 11.9 9.9 8.0 6.9 6.0 5.5
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-271315-
/O.EXT.KLSX.FL.W.0027.230326T0445Z-230328T0730Z/
/EWMM7.1.ER.230326T0445Z.230326T1200Z.230327T0130Z.NO/
813 PM CDT Sat Mar 25 2023
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY TUESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Middle Fabius River near Ewing.
* WHEN...From this evening to early Tuesday morning.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Saturday the stage was 11.3 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 13.0 feet tomorrow morning.
It will then fall below flood stage tomorrow evening.
- Flood stage is 12.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Mon Tue Wed Thu Fri
Middle Fabius River
Ewing 12.0 11.3 10.1 6.9 5.4 4.6 4.1
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
Jaja214
WGUS83 KLSX 261437
FLSLSX
Flood Statement
National Weather Service St Louis MO
937 AM CDT Sun Mar 26 2023
...The Flood Warning continues for the following rivers in
Missouri...
North Fabius River near Ewing.
Middle Fabius River near Ewing.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-280245-
/O.CON.KLSX.FL.W.0028.000000T0000Z-230328T1124Z/
/EWNM7.1.ER.230325T2235Z.230326T1200Z.230327T0524Z.NO/
937 AM CDT Sun Mar 26 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...North Fabius River near Ewing.
* WHEN...Until Tuesday morning.
* IMPACTS...At 14.0 feet, Left bank begins to flood near Monticello.
* ADDITIONAL DETAILS...
- At 8:30 AM CDT Sunday the stage was 13.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 AM CDT Sunday was 13.2 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 4.8 feet
Sunday morning.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Mon Tue Wed Thu Fri
North Fabius River
Ewing 11.0 13.1 9.9 7.9 6.7 5.9 5.5
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-280245-
/O.CON.KLSX.FL.W.0027.000000T0000Z-230328T1621Z/
/EWMM7.1.ER.230326T0248Z.230326T1800Z.230327T1021Z.NO/
937 AM CDT Sun Mar 26 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Middle Fabius River near Ewing.
* WHEN...Until late Tuesday morning.
* IMPACTS...At 15.7 feet, Right bank overflows upstream of bridge
near the gage.
* ADDITIONAL DETAILS...
- At 8:30 AM CDT Sunday the stage was 14.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 AM CDT Sunday was 14.1 feet.
- Forecast...The river is expected to rise to a crest of 14.1
feet this afternoon. It will then fall below flood stage late
tonight.
- Flood stage is 12.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Mon Tue Wed Thu Fri
Middle Fabius River
Ewing 12.0 14.1 11.7 6.3 5.1 4.6 4.1
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MRB076
WGUS83 KLSX 270222
FLSLSX
Flood Statement
National Weather Service St Louis MO
922 PM CDT Sun Mar 26 2023
...The Flood Warning is cancelled for the following rivers in
Missouri...
North Fabius River near Ewing.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC111-270330-
/O.CAN.KLSX.FL.W.0028.000000T0000Z-230327T0222Z/
/EWNM7.1.ER.230325T2235Z.230326T1200Z.230327T0021Z.NO/
922 PM CDT Sun Mar 26 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Sunday the stage was 10.6 feet.
- Forecast...The river is expected to fall to 4.6 feet Sunday
evening.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
North Fabius River
Ewing 11.0 10.6 7.6 6.7 5.9 5.5 5.1
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MG/MRMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 25, 2:27 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 25, 2:27 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 227 PM CDT Sat Mar 25 2023 .SHORT TERM... (Through Late Sunday Night) Issued at 222 PM CDT Sat Mar 25 2023 This mornings upper low has lifted into the Great Lakes leaving behind just a CU field across the area this afternoon. Water vapor imagery is showing another weak shortwave trough that is moving eastward that the NAM/RAP show will move east northeast across Iowa/northern Illinois tonight. This system is still on track to bring a chance of light rain to areas mainly along and north of I-70 tonight into early Sunday. As the shortwave moves off to the east, the attendant cold front will move southeast across the CWA on Sunday. A second shortwave will move northeast into Missouri and Illinois by late Sunday into Sunday night bringing another chance of rain. Frontogenesis north of the front and low level moisture convergence will place best chance for rain over southeast Missouri into southwest Illinois. Temperatures will warm up into the lower-mid 60s from St. Louis and point south and east ahead of the cold front tomorrow. Lows tomorrow night will drop back into the 30s with cold air advection behind the front. Britt .LONG TERM... (Monday through Next Saturday) Issued at 222 PM CDT Sat Mar 25 2023 Ensemble means of the GFS, ECMWF, and CMC are in general agreement that the upper pattern will start out as quasi-zonal flow across the central CONUS before the pattern begins to amplify by midweek. It still looks like there will be a chance of rain Monday night into early Tuesday as a weak shortwave moves quickly east through the area in the upper flow. Then we are still looking at dry weather on Wednesday as a ridge begins to build over the area in response to an upper low moving into the southwest CONUS. Will keep the chance for rain late week as the upper low and attendant front moves across the area. While there are disparities in the operational model solutions on when the trough and the front will move across the area, cluster analysis currently favors Friday at this time. Have kept likely PoPs Thursday night when there will likely be strong moisture transport/convergence associated with the the low level jet and then also on Friday ahead of the front. There will also be a chance of thunderstorms in the warm sector which is supported by model CAPEs and NBM chances. Temperatures will likely be below normal Monday and Tuesday as 850mb temperatures will be around 0C. Lows on Tuesday night may still get down below freezing in some areas. Warmer air will get drawn up ahead of the system late in the week allowing temperatures to climb back above normal on Thursday and Friday. This is depicted well in the ensemble temperature plots. Britt && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1236 PM CDT Sat Mar 25 2023 Mainly dry and VFR conditions are expected through the period. Main exception will be early on when some high MVFR ceilings will affect the St. Louis metro terminals the first 1-2 hours. Westerly winds that may gust up to 20 knots this afternoon will become light and variable by 00Z before increasing out of the south early on Sunday and then turning out of the west by late morning and becoming gusty again. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 25, 2:45 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 245 PM CDT Sat Mar 25 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 245 PM CDT Sat Mar 25 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms across the area on Sunday night and then again Thursday night through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Britt
In the hours before
Local storm report, Mar 25, 4:11 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT SAT MAR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN FARMINGTON 37.78N 90.42W
03/25/2023 E5.50 INCH ST. FRANCOIS MO PUBLIC
VIA FACEBOOK: STORM TOTAL RAINFALL. PICTURE
OF RAIN GAGE INCLUDED.
&&
LSJLocal storm report, Mar 25, 4:12 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT SAT MAR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN FREDERICKTOWN 37.56N 90.30W
03/25/2023 E4.80 INCH MADISON MO PUBLIC
VIA FACEBOOK: STORM TOTAL RAINFALL.
&&
LSJLocal storm report, Mar 25, 4:15 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT SAT MAR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HEAVY RAIN 1 NE PACIFIC 38.48N 90.74W
03/25/2023 E4.00 INCH FRANKLIN MO PUBLIC
VIA FACEBOOK: STORM TOTAL RAINFALL.
&&
LSJLocal storm report, Mar 25, 4:16 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT SAT MAR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 2 SE BELLEVILLE 38.51N 89.98W
03/25/2023 E3.38 INCH ST. CLAIR IL PUBLIC
VIA FACEBOOK: STORM TOTAL RAINFALL.
&&
LSJLocal storm report, Mar 25, 4:19 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
419 PM CDT SAT MAR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 NNW BELLEVILLE 38.54N 90.01W
03/25/2023 E3.40 INCH ST. CLAIR IL PUBLIC
VIA FACEBOOK: STORM TOTAL RAINFALL.
&&
LSJLocal storm report, Mar 25, 4:21 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT SAT MAR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HEAVY RAIN 1 N DARDENNE PRAIRIE 38.77N 90.74W
03/25/2023 E2.50 INCH ST. CHARLES MO PUBLIC
VIA FACEBOOK: STORM TOTAL RAINFALL.
&&
LSJThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:24 AM CDT | River Flood Warning | LSX | Osage | 7 hr |
| Mar 25, 9:46 AM CDT | River Flood Warning | LSX | Lewis | 48 hr |
Nearby
River Flood Warnings in Missouri, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.